Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

$\beta $-expansions with deleted digits
for Pisot numbers $\beta $


Author: Steven P. Lalley
Journal: Trans. Amer. Math. Soc. 349 (1997), 4355-4365
MSC (1991): Primary 11K55, 28A78
DOI: https://doi.org/10.1090/S0002-9947-97-02069-2
MathSciNet review: 1451608
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm is given for computing the Hausdorff dimension of the set(s) $\Lambda =\Lambda (\beta ,D) $ of real numbers with representations $x=\sum _{n=1}^\infty d_n \beta ^{-n} $, where each $d_n \in D $, a finite set of ``digits'', and $\beta >0 $ is a Pisot number. The Hausdorff dimension is shown to be $\log \lambda /\log \beta $, where $\lambda $ is the top eigenvalue of a finite 0-1 matrix $A $, and a simple algorithm for generating $A $ from the data $\beta ,D $ is given.


References [Enhancements On Off] (What's this?)

  • 1. Bowen, R. (1975) Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms. Springer Lecture Notes in Math. 470. MR 56:1364
  • 2. Falconer, K. (1985) The Geometry of Fractal Sets. Cambridge Univ. Press. MR 88d:28001
  • 3. Keane, M., Smorodinsky, M., and Solomyak, B. (1995) On the morphology of $\gamma - $expansions with deleted digits. Trans. Amer. Math. Soc. 347, 955-966. MR 95h:11079
  • 4. Parry, W. (1964) Intrinsic Markov chains. Trans. Amer. Math. Soc. 112, 55-64. MR 28:4579
  • 5. Pollicott, M. and Simon, K. (1995) The Hausdorff dimension of $\lambda - $expansions with deleted digits. Trans. Amer. Math. Soc. 347, 967-983. MR 95h:11080

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11K55, 28A78

Retrieve articles in all journals with MSC (1991): 11K55, 28A78


Additional Information

Steven P. Lalley
Affiliation: Department of Statistics, Mathematical Sciences Bldg., Purdue University, West Lafayette, Indiana 47907
Email: lalley@stat.purdue.edu

DOI: https://doi.org/10.1090/S0002-9947-97-02069-2
Keywords: Hausdorff dimension, entropy, Pisot number
Received by editor(s): June 12, 1995
Additional Notes: Supported by NSF grant DMS-9307855
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society